MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. OES CYSTONEPHROFIBERSCOPE

SHIRAKAWA OLYMPUS CO., LTD. OES CYSTONEPHROFIBERSCOPE
Model Number CYF-5
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the oes cystonephrofiberscope tested positive for an unexpected contamination.The issue was found during regular examination in the hospital.The user did not report any contamination or any other serious deterioration in state of health of any person, to which this medical device could have been a contributory cause.
 
Additional Manufacturer Narrative
The cleaning, disinfection, and sterilization (cds) was performed by the customer.There was no patient infection.Pre-cleaning involved flushing of the channels.Aniosyme x3 was used as the detergent for precleaning and manual cleaning.Manual cleaning involved brushing the instrument/suction channel, suction cylinder, instrument channel port, and distal end.An asept inmed brush was used during manual cleaning.Anioxyde 1000 was used for manual disinfection.The scope was stored horizontally.The scope was sterilized using anioxyde 1000 using the cycle complete sterilization program.Sterilization was done per procedure.Olympus was not used for maintenance and repair.After the device was returned to olympus, it was sent out for additional testing.The microbiological analysis report indicated the channels of the scope were cultured and the results obtained comply with the target level for an endoscope subjected to high level disinfection and rinsed with sterile water.During device evaluation at olympus, it was found the bending section cover had a cementing defect, the image guide bundle had spider webs, and the image guide bundle had fiber breaks.This event is under investigation.A supplemental report will be submitted upon receiving additional information.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a root cause could not be determined.Growth of microorganisms were found through culture testing by the user after reprocessing.However, when olympus culture tested after reprocessing in accordance with instructions for use (ifu) before repair, the results conformed to the regulation's recommendation.The instruction manual of cyf-5 describes the reprocessing methods in the following chapters: chapter "compatible reprocessing methods and chemical agents" chapter "cleaning, disinfection, and sterilization procedures" olympus will continue to monitor field performance for this device.

Brand Name
OES CYSTONEPHROFIBERSCOPE
Common Device Name
CYSTONEPHROFIBERSCOPE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16910383
Report Number3002808148-2023-04741
Device Sequence Number15343986
Product Code FAJ
UDI-Device Identifier04953170434532
UDI-Public04953170434532
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K221690
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCYF-5
Device Catalogue NumberN3821744
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2023
Supplement Date Received by Manufacturer06/03/2023
Initial Report FDA Received Date05/11/2023
Supplement Report FDA Received Date06/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/09/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown